Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local minimizers of integral functionals are global minimizers


Author: E. Giner
Journal: Proc. Amer. Math. Soc. 123 (1995), 755-757
MSC: Primary 49J10; Secondary 28B05, 49K10
DOI: https://doi.org/10.1090/S0002-9939-1995-1254839-1
MathSciNet review: 1254839
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that local minimizers of integral functionals associated with a measurable integrand $ f:\Omega \times E \to \mathbb{R} \cup \{ \pm \infty \} $ are actually global minimizers. Here $ (\Omega, \mathcal{S},\mu )$ is a measured space with an atomless $ \sigma $-finite positive measure, E is a separable Banach space, and the integral functional $ {I_f}(x) = \smallint _\Omega ^ \ast f(\omega ,x(\omega ))d\mu $ is defined on $ {L_p}(\Omega ,E)$ or, more generally, on some decomposable set of measurable mappings x from $ \Omega $ into E.


References [Enhancements On Off] (What's this?)

  • [1] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions, Lecture Notes in Math., vol. 580, Springer-Verlag, Berlin and New York, 1977. MR 0467310 (57:7169)
  • [2] F. Hiai, Representation of additive functionals on vector valued normed Kothe space, Kodai Math J. 2 (1979), 300-313. MR 553237 (81d:46037)
  • [3] J. Lindenstraus, A short proof of Liapunov's convexity theorem, J. Math. Mech. 15 (1966), 971-972. MR 0207941 (34:7754)
  • [4] R. T. Rockafellar, Integral functionals, normal integrands, and measurable selections, Lecture Notes in Math., vol. 543, Springer-Verlag, Berlin and New York, 1976, pp. 157-206. MR 0512209 (58:23598)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49J10, 28B05, 49K10

Retrieve articles in all journals with MSC: 49J10, 28B05, 49K10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1254839-1
Keywords: Integral functional, measurable integrand, global optimization
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society